Alert archive / West Virginia / Flash Flood Watches in 2012

Flash Flood Watch 12, NWS Charleston, WV

July 15, 201223 counties in West Virginia; Lawrence County, Kentucky

NWS Charleston, WV issued this flash flood watch at Jul 15, 2012, 6:31 AM EDT for 23 counties in West Virginia; Lawrence County, Kentucky. It took effect at Jul 15, 2012, 10:00 AM EDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Jul 15, 2012, 6:31 AM EDT (10:31 UTC)
In effect from
Jul 15, 2012, 10:00 AM EDT
Expired
Jul 15, 2012, 11:00 PM EDT
In force
13 hr
Issued by
NWS Charleston, WV
Flood severity
None
All 24 counties

Lawrence County, KY, Barbour County, WV, Boone County, WV, Braxton County, WV, Cabell County, WV, Calhoun County, WV, Clay County, WV, Doddridge County, WV, Gilmer County, WV, Harrison County, WV, Jackson County, WV, Kanawha County, WV, Lewis County, WV, Lincoln County, WV, Logan County, WV, Mason County, WV, Mingo County, WV, Putnam County, WV, Ritchie County, WV, Roane County, WV, Taylor County, WV, Upshur County, WV, Wayne County, WV, Wirt County, WV

The radar

The Charleston,WV radar (KRLX), 51 km from the middle of the area, began a volume at 10:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 10.5 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2012-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1170 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2012-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 107 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1170 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
902 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
107 m²/s²
0-3 km storm-relative helicity
139 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

287 
WGUS61 KRLX 151031
FFARLX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE CHARLESTON WV
631 AM EDT SUN JUL 15 2012

KYZ105-WVZ005>008-013>020-024>032-036>040-047-151845-
/O.NEW.KRLX.FF.A.0012.120715T1400Z-120716T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAWRENCE KY-WAYNE-CABELL-MASON-JACKSON WV-LINCOLN-PUTNAM-KANAWHA-
ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-
BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-FAYETTE-NICHOLAS-WEBSTER-
UPSHUR-BARBOUR-RANDOLPH-
INCLUDING THE CITIES OF...LOUISA...KENOVA...CEREDO...WAYNE...
HUNTINGTON...POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...
HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY...HURRICANE...
CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS...SPENCER...
ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO...WEST UNION...
WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON...CLAY...
SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON...
CLARKSBURG...BRIDGEPORT...GRAFTON...OAK HILL...FAYETTEVILLE...
SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS...
BUCKHANNON...PHILIPPI...BELINGTON...ELKINS
631 AM EDT SUN JUL 15 2012

...FLASH FLOOD WATCH IN EFFECT FROM 10 AM EDT THIS MORNING
THROUGH THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF NORTHEAST KENTUCKY AND WEST 
  VIRGINIA...INCLUDING THE FOLLOWING AREAS...IN NORTHEAST 
  KENTUCKY...LAWRENCE KY. IN WEST VIRGINIA...BARBOUR...BOONE... 
  BRAXTON...CABELL...CALHOUN...CLAY...DODDRIDGE...FAYETTE... 
  GILMER...HARRISON...JACKSON WV...KANAWHA...LEWIS...LINCOLN... 
  LOGAN...MASON...MINGO...NICHOLAS...PUTNAM...RANDOLPH... 
  RITCHIE...ROANE...TAYLOR...UPSHUR...WAYNE...WEBSTER AND WIRT. 

* FROM 10 AM EDT THIS MORNING THROUGH THIS EVENING

* THE GROUND HAS BECOME WETTER SINCE FRIDAY. LOCALIZED DOWNPOURS
  COULD OCCUR TODAY...OR THIS EVENING. RAIN AMOUNTS OF 2 INCHES IN
  LESS THAN 3 HOURS MAY OCCUR IN A FEW LOCATIONS...NOT OVER A
  WIDESPREAD AREA.  

* SMALL STREAMS AND CREEKS AFFECTED BY THESE LOCALIZED DOWNPOURS
  WOULD RISE RAPIDLY. OF COURSE...STREET AND POOR DRAINAGE
  FLOODING CAN MORE EASILY OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING ALONG SMALL STREAMS. FLASH FLOODING IS A DANGEROUS
SITUATION.

THOSE LIVING ALONG FLOOD PRONE CREEKS...AND COUNTY OFFICIALS...
SHOULD INCREASE YOUR WEATHER AWARENESS. MONITOR WATER LEVELS
FREQUENTLY IF HEAVIER SHOWERS DO DEVELOP. BE PREPARED TO TAKE
QUICK ACTION SHOULD FLOODING OCCUR...OR A FLASH FLOOD WARNINGS
IS POSTED.

&&

$$

KTB
2 follow-up statements
075 
WGUS61 KRLX 151832
FFARLX

FLOOD WATCH
NATIONAL WEATHER SERVICE CHARLESTON WV
232 PM EDT SUN JUL 15 2012

KYZ105-WVZ005>008-013>020-024>032-036>040-047-160245-
/O.CON.KRLX.FF.A.0012.000000T0000Z-120716T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAWRENCE KY-WAYNE-CABELL-MASON-JACKSON WV-LINCOLN-PUTNAM-KANAWHA-
ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-
BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-FAYETTE-NICHOLAS-WEBSTER-
UPSHUR-BARBOUR-RANDOLPH-
INCLUDING THE CITIES OF...LOUISA...KENOVA...CEREDO...WAYNE...
HUNTINGTON...POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...
HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY...HURRICANE...
CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS...SPENCER...
ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO...WEST UNION...
WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON...CLAY...
SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON...
CLARKSBURG...BRIDGEPORT...GRAFTON...OAK HILL...FAYETTEVILLE...
SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS...
BUCKHANNON...PHILIPPI...BELINGTON...ELKINS
232 PM EDT SUN JUL 15 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHEAST KENTUCKY AND WEST VIRGINIA...INCLUDING THE
  FOLLOWING AREAS...IN NORTHEAST KENTUCKY...LAWRENCE KY. IN WEST
  VIRGINIA...BARBOUR...BOONE...BRAXTON...CABELL...CALHOUN...
  CLAY...DODDRIDGE...FAYETTE...GILMER...HARRISON...JACKSON
  WV... KANAWHA...LEWIS...LINCOLN...LOGAN...MASON...MINGO...
  NICHOLAS... PUTNAM...RANDOLPH...RITCHIE...ROANE...TAYLOR...
  UPSHUR... WAYNE...WEBSTER AND WIRT.

* UNTIL 11 PM EDT THIS EVENING

* THE GROUND HAS BECOME WETTER SINCE FRIDAY. LOCALIZED DOWNPOURS 
  COULD OCCUR TODAY...OR THIS EVENING. RAIN AMOUNTS OF 2 INCHES 
  IN LESS THAN 3 HOURS MAY OCCUR IN A FEW LOCATIONS...NOT OVER A 
  WIDESPREAD AREA. 

* SMALL STREAMS AND CREEKS AFFECTED BY THESE LOCALIZED DOWNPOURS 
  WOULD RISE RAPIDLY. OF COURSE...STREET AND POOR DRAINAGE 
  FLOODING CAN MORE EASILY OCCUR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING ALONG SMALL STREAMS. FLASH FLOODING IS A
DANGEROUS SITUATION.

THOSE LIVING ALONG FLOOD PRONE CREEKS...AND COUNTY OFFICIALS...
SHOULD INCREASE YOUR WEATHER AWARENESS. MONITOR WATER LEVELS
FREQUENTLY IF HEAVIER SHOWERS DO DEVELOP. BE PREPARED TO TAKE
QUICK ACTION SHOULD FLOODING OCCUR...OR A FLASH FLOOD WARNINGS IS
POSTED.

&&

$$
694 
WGUS61 KRLX 160247
FFARLX

FLOOD WATCH
NATIONAL WEATHER SERVICE CHARLESTON WV
1047 PM EDT SUN JUL 15 2012

KYZ105-WVZ005>008-013>020-024>032-036>040-047-160400-
/O.EXP.KRLX.FF.A.0012.000000T0000Z-120716T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAWRENCE KY-WAYNE-CABELL-MASON-JACKSON WV-LINCOLN-PUTNAM-KANAWHA-
ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-
BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-FAYETTE-NICHOLAS-WEBSTER-
UPSHUR-BARBOUR-RANDOLPH-
INCLUDING THE CITIES OF...LOUISA...KENOVA...CEREDO...WAYNE...
HUNTINGTON...POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...
HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY...HURRICANE...
CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS...SPENCER...
ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO...WEST UNION...
WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON...CLAY...
SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON...
CLARKSBURG...BRIDGEPORT...GRAFTON...OAK HILL...FAYETTEVILLE...
SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS...
BUCKHANNON...PHILIPPI...BELINGTON...ELKINS
1047 PM EDT SUN JUL 15 2012

...FLASH FLOOD WATCH WILL EXPIRE AT 11 PM EDT THIS EVENING...

THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHEAST KENTUCKY AND WEST
VIRGINIA WILL EXPIRE AT 11 PM EDT THIS EVENING. THE STRONG THUNDERSTORMS
THAT WERE LOCATED ACROSS THE REGION DURING THE AFTERNOON AND EVENING
HOURS HAVE DECREASED IN INTENSITY AND COVERAGE.

THOUGH A FEW THUNDERSTORMS MAY CONTINUE DURING THE OVERNIGHT HOURS...
THE STORMS ARE NOT EXPECTED TO PERSIST OVER ANY GIVEN LOCATION
LONG ENOUGH TO CAUSE A FLASH THREAT.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flash flood watch went out at Jul 15, 5:40 AM EDT, 51 minutes earlier.

Area forecast discussion, Jul 15, 5:40 AM EDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
540 AM EDT SUN JUL 15 2012

.SYNOPSIS...
SHOWERS OR THUNDERSTORMS POSSIBLE AT ANY TIME...WITH LOCAL DOWNPOURS
INTO THIS EVENING. EXPECT MORE DIURNALLY DRIVEN SHOWERS AND STORMS
THROUGH TUESDAY...WITH A SURFACE FRONT APPROACHING LATE WEDNESDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
MID SUMMER MUGGY AIR IN FULL CONTROL TODAY.  00Z NAM WAS THE
QUICKEST IN DEVELOPING SHOWERS/STORMS THIS MORNING...AHEAD OF THE
WEAKENING 500 MB SHORT WAVE.  THE AXIS OF THAT SHORT WAVE SHOULD BE
FM CLE TO IND BY 18Z...BUT THE DEEPER MOISTURE IS WELL TO THE EAST.
OUR FORECAST WILL BE A BIT SLOWER IN INCREASING POPS THIS MORNING
THAN THE 00Z NAM...TOWARD THE ECMWF.

WITH THE DEEP MOISTURE MAXIMUM AXIS IN OUR WESTERN COUNTIES AT
DAWN...STILL HAVE CHANCE POPS AT THE CRACK OF DAWN IN OUR OHIO
VALLEY COUNTIES.  THINKING CU FIELD WILL DEVELOP QUICKLY WITH POPS
INCREASING INTO LIKELY ACROSS SOUTHEAST OHIO BY 15Z...THEN AXIS OF
HIGHEST POPS CROSSING I-79 CORRIDOR 18-21Z...THE LINGERING IN
MOUNTAIN COUNTIES 23Z.  STEERING CURRENT EXPECTED FROM WSW AROUND 20
TO 25 KNOTS...SO FLOW MAY BE FAST ENOUGH...BUT STILL CONCERNED ABOUT
AN ISOLATED FLASH FLOOD ON A CREEK THIS AFTERNOON INTO THIS
EVENING...SOMEWHERE IN OUR COUNTIES THAT HAVE BEEN THE WETTEST SINCE
EARLY FRIDAY.  WILL BE CONSIDERING A FLASH FLOOD WATCH FOR THAT
POSSIBILITY...TO INCREASE AWARENESS.  YET...COULD ALSO SEE THE
ABUNDANT CLOUDS AND BEING RELATIVELY EARLY IN THE DIURNAL CYCLE OF
THE CONVECTION...TO LIMIT THE INTENSITY A BIT.  BUT WITH
PRECIPITABLE WATER AROUND 2 INCHES...A RAIN RATE OF 1.5 INCHES IN
30-45 MINUTES REMAINS A POSSIBILITY...A SHORT TRAIN COULD THEN
PRODUCE 2 TO 3 INCHES IN SAY 1-2 HOURS.  AGAIN...EXPECT THIS WOULD
BE AN ISOLATED AREA...IF IT DOES OCCUR...NOT WIDESPREAD...WHICH IS
USUALLY THE CASE IN SUMMER FLASH FLOOD EVENTS.

HAVE POPS LOWERING FROM NW TO SE OVERNIGHT.  THINKING LOTS OF
LEFTOVER CLOUDS LINGERING OR SOME STRATUS REFORMING.  ANOTHER
DIFFICULT LATE NIGHT FOG FORECAST.

OF COURSE...MAXIMUM TEMPERATURES TODAY JUST AT THE MERCY OF THE
SHOWERS. DID INCREASE READINGS A BIT SE OF CRW FOR TODAY.

&&

.SHORT TERM /MONDAY THROUGH WEDNESDAY/...
SHORT TERM STARTS WITH DEPARTING SHORT WAVE TROUGH...WITH RIDGE
BUILDING TO THE WEST. MODELS TRY TO SHOW ONE LAST PIECE OF UPPER
LEVEL ENERGY SLIDING THROUGH ON MONDAY...SO WILL HAVE SOME LINGERING
DIURNAL POPS MONDAY. MODELS DIFFER A BIT ON TUESDAY...WITH NAM
TRYING TO DROP A CONVECTIVE COMPLEX OUT OF CENTRAL OHIO EARLY
TUESDAY MORNING...THIS IS SOMETHING NEW IN THE 18Z/00Z RUNS SO NOT
BUYING INTO IT JUST YET. INSTEAD WILL SIDE WITH GFS/ECMWF WHICH SHOW
SOME DIURNAL ACTIVITY LATER TUESDAY. STILL LOOKS LIKE SURFACE FRONT
WILL BE APPROACHING THE AREA ON WEDNESDAY...WITH INCREASING POPS
THROUGH THE DAY. DAYTIME TEMPERATURES WILL CONTINUE ON THE WARM
SIDE...WITH AROUND 90 IN THE LOWLANDS...AND AROUND 80 IN THE
MOUNTAINS.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/...
UPR TROF AMPLIFIES OVER NE CONUS IN THE EXTENDED WITH SFC FRONT
PROGGED TO CROSS LATE WEDNESDAY INTO EARLY THURSDAY. WILL KEEP LKLY
POPS WITH THIS. WITH PWATS SURGING AHEAD OF FRONT...DOWNPOURS LOOK
LKLY WITH FRONTAL CONVECTION. DRY AIR OVERWHELMS COLUMN LATE NEXT
WEEKS AS SFC HIGH BUILDS IN.

&&

.AVIATION /10Z SUNDAY THROUGH THURSDAY/...
VAD WINDS AT 925 MB AROUND 15 KNOTS...HELPING TO LIMIT COVERAGE OF
PREDAWN FOG.  STILL SOME PATCHES OF THICKER FOG MAY LINGER THROUGH
12Z.

WITH SHOWERS FORMING AROUND 09Z IN EASTERN KENTUCKY...WAS A BIT
FASTER INCREASING THE COVERAGE OF SHOWERS AND THUNDERSTORMS ALONG
THE OHIO RIVER COUNTIES THIS MORNING...THEN INCREASING IN COVERAGE
FURTHER EAST...BY 18Z. DIFFICULT TO PIN POINT DURATION AND WHEN TO
DECREASE COVERAGE...SINCE THIS IS NOT ANY ORGANIZED FRONT...BUT TRY
TO SINK THE MAIN BATCH SOUTHEAST INTO THE MOUNTAINOUS COUNTIES AND
SOUTHERN WV COUNTIES BY 23Z/00Z.  DO HAVE WIDESPREAD CEILINGS NEAR 2
THSD FT DEVELOPING IN THE MUGGY AIR...WITH WIDESPREAD VSBY NEAR 3
MILES IN ANY MODERATE SHOWER.  LOCAL DOWNPOURS ARE EASILY
POSSIBLE...WITH BRIEFLY LOWER CONDITIONS...BUT DID NOT TRY TO TIME
THOSE SPECIFICS YET.

IN THE WAKE OF THE CONVECTION...LOTS OF 3 AND 4 MILES IN FOG AND
CEILINGS STILL 2 TO 3 THSD FT DURING THE LATE EVENING...SAY 03Z TO
06Z...THEN HAVE WIDESPREAD CEILINGS 1 TO 2 THSD FT AND VSBY 1 TO 3
MILES IN FOG 06Z TO 12Z MONDAY.  HIGHER TERRAIN CEILINGS MAY BE AOB
1 THSD FT 06Z TO 12Z MONDAY.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z MONDAY...

FORECAST CONFIDENCE: MEDIUM.

ALTERNATE SCENARIOS: TIMING THE MAIN BATCH OF CONVECTION  AFTERNOON
AND EVENING MAY VARY FROM DETERMINISTIC TAFS.  DURATION OF
CONVECTION AT ANY ONE SITE MAY BE LESS THAN FORECAST.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                    SUN 07/15/12
UTC 1HRLY       08   09   10   11   12   13   14   15   16   17   18   19
EDT 1HRLY       04   05   06   07   08   09   10   11   12   13   14   15
CRW CONSISTENCY  M    L    L    L    M    M    M    H    H    H    H    H
HTS CONSISTENCY  M    L    L    L    M    M    M    M    M    H    H    H
BKW CONSISTENCY  H    H    H    H    H    M    M    M    M    H    H    H
EKN CONSISTENCY  L    L    L    L    H    M    M    M    H    H    H    H
PKB CONSISTENCY  M    L    L    L    M    M    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    M    H    H    H    H    H

AFTER 12Z MONDAY...
IFR IN CEILINGS AND FOG MAY DEVELOP 06Z TO 12Z MONDAY...IN AFTERMATH
OF THE SHOWERS AND THUNDERSTORMS TODAY AND THIS EVENING.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...KTB/MZ
NEAR TERM...KTB
SHORT TERM...MZ
LONG TERM...30
AVIATION...KTB
Hazardous weather outlook, Jul 15, 4:02 AM EDT, 2 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
402 AM EDT SUN JUL 15 2012

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>040-046-047-160815-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-
CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-
ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-
GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
402 AM EDT SUN JUL 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST
VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THE AREAL COVERAGE OF SHOWERS AND THUNDERSTORMS SHOULD INCREASE
LATE THIS MORNING INTO THIS EVENING. DOWNPOURS ARE AGAIN LIKELY.
IF THESE BECOME REPETITIVE...OR FALL OVER COUNTIES THAT RECEIVED
THE HEAVIER RAIN RECENTLY...AN ISOLATED FLASH FLOOD ON A SMALL
STREAM MAY DEVELOP. IF THE THREAT INCREASES...A FLASH FLOOD WATCH
COULD BE POSTED FOR THE MOST VULNERABLE COUNTIES.

OF COURSE...STREET AND POOR DRAINAGE FLOODING IS ALWAYS A
POSSIBILITY DURING THESE SUMMER DOWNPOURS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Flash Flood Watches in West Virginia, 2012Flash Flood Watches in Kentucky, 2012Every flash flood watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.